Alabama, 2003Damaging Wind in Alabama, June 11, 2003
June 11, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 11, 8:55 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 11, 8:55 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
955 AM CDT WED JUN 11 2003
JUST UPDATED TO INCREASE POPS AND CLOUD COVER OVER THE AREA FOR THE
REST OF TODAY.
WARM MUGGY WEATHER OCCURRED ALABAMA THIS MORNING. AT 9 AM...TEMPS
WERE AROUND 80 AND DEWPOINTS WERE IN THE MID 70S. THE ATMOSPHERE WAS
VERY UNSTABLE. SATELLITE INDICATED PLENTY OF CLOUDS ACROSS
THE AREA.
WENT AHEAD AND INCREASED POPS AND CLOUD COVER TODAY BASED ON LATEST
SATELLITE AND RADAR TRENDS. THE MORNING BMX SOUNDING INDICATED THAT
SHOWERS AND THUNDERSTORMS WILL HAVE LITTLE PROBLEM DEVELOPING
TODAY...SO REMOVED MORNING MENTION AND BUMPED UP POPS TO 50 NORTH AND
40 SOUTH. EXPECT SHWR/TSTORM COVERAGE TO INCREASE THROUGHOUT THE DAY
AS A SHORT WAVE APPROACHES. WET MICROBURSTS WITH DAMAGING WINDS WILL
BE POSSIBLE WITH THE STRONGEST STORMS SINCE THE ATMOSPHERE WILL BE
VERY UNSTABLE...THOUGH STILL DO NOT BELIEVE STRONG STORMS WILL BE
WIDESPREAD.
.BHM...NONE.
MBS/91
Hazardous weather outlook, Jun 11, 12:30 PM CST, 1 hour 45 minutes before
ALZ011>015-017>050-112000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
VERY WARM...MOIST...AND UNSTABLE AIR...WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TONIGHT.
AN APPROACHING UPPER LEVEL DISTURBANCE WILL PROVIDE ADDITIONAL
ENERGY THAT COULD RESULT IN SEVERE THUNDERSTORM DEVELOPMENT.
THE MAIN THREAT OF ANY SEVERE THUNDERSTORMS THAT DUE DEVELOP WILL
BE STRONG GUSTY WINDS...LARGE HAIL...DANGEROUS LIGHTNING...AND
LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
WARM MOIST AIR...AND SOUTHWESTERLY FLOW WILL PERSIST OVER THE AREA...
FOR CONTINUED CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY TODAY AND TONIGHT. STAY TUNED TO THIS DEVELOPING
WEATHER SITUATION.
In the hours before
Special weather statement, Jun 11, 1:27 PM CST, 48 minutes before
ALZ037-043-112015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CDT WED JUN 11 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR ELMORE AND TALLAPOOSA COUNTIES
UNTIL 315 PM CDT...
AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER KENT...MOVING NORTHEAST AT 25 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLASSEE...
TALLAPOOSA CITY...KOWALIGA...KENT...ECLECTIC...BARNESVILLE...
JACKSONS GAP AND DADEVILLE THROUGH 315 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND. IN ADDTION TO THE STRONG WINDS...HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
LAT...LON 3265 8608 3246 8596 3263 8575 3279 8562
3310 8563 3299 8590Local storm report, Jun 11, 1:40 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0234 PM DOUBLE SPRINGS AL WIND DAMAGE
06/11/03 WINSTON TRESS DOWN ACROSS SEVERAL
LOCATIONS IN COUNTYLocal storm report, Jun 11, 1:45 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM SHELBY AL WIND DAMAGE
06/11/03 SHELBY POWER LINES DOWN NEAR
JONES FISH CAMP NEAR
HIGHWAY 47Local storm report, Jun 11, 1:48 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM BRILLIANT AL WIND DAMAGE
06/11/03 MARION NUMEROUS TREES DOWN NEAR
BRILLIANT...WINFIELD...
AND...HAMILTONLocal storm report, Jun 11, 1:51 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM CALERA AL WIND DAMAGE
06/11/03 SHELBY NUMEROUS TREES DOWN
ACROSS THE COUNTYLocal storm report, Jun 11, 2:15 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM PARRISH AL WIND DAMAGE
06/11/03 WALKER NUMEROUS TREES AND POWER
LINES DOWN ACROSS
SOUTHERN PORTIONS OF
COUNTYThunderstorm Wind, Blount
- When
- June 11, 2:15 PM CST to 2:54 PM CST
- Where
- Blount County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.000, -86.567
Several trees were knocked down throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369638.